Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2012, 2:52 AM CDT for Monroe County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 2:52 AM CDT (07:52 UTC)
- Expired
- Apr 29, 2012, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Monroe County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS53 KLSX 290752
SVRLSX
MOC137-290830-
/O.NEW.KLSX.SV.W.0136.120429T0752Z-120429T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
252 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 330 AM CDT
* AT 246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF CENTRALIA...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. QUARTER SIZE HAIL WAS REPORTED IN
CENTRALIA.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
HAIL UP TO THE SIZE OF QUARTERS COVERNIG THE GROUND HAS BEEN
REPORTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SANTA FE...PARIS...MONROE CITY...FLORIDA...STOUTSVILLE AND INDIAN
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3934 9214 3966 9194 3966 9172 3953 9171
3934 9184
TIME...MOT...LOC 0751Z 212DEG 35KT 3933 9201
HAIL...1.00IN
WIND...<50 MPH
$$
TILLY1 follow-up statement
866
WWUS53 KLSX 290827
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT SUN APR 29 2012
MOC137-290836-
/O.EXP.KLSX.SV.W.0136.000000T0000Z-120429T0830Z/
MONROE MO-
327 AM CDT SUN APR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY WILL
EXPIRE AT 330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. WHILE THERE IS NO LONGER AN IMMEDIATE THREAT FOR SEVERE
WEATHER...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
MORNING HOURS.
LAT...LON 3934 9214 3966 9194 3966 9172 3953 9171
3934 9184
TIME...MOT...LOC 0826Z 215DEG 26KT 3952 9185
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:49 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 28, 11:49 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1149 PM CDT SAT APR 28 2012 .UPDATE... ISSUED AT 1142 PM CDT SAT APR 28 2012 ISSUED AT 712 PM CDT SAT APR 28 2012 SEVERE STORM WATCH 197 HAS BEEN ALLOWED TO EXPIRE WITH ALL SEVERE STORM ACTIVITY NOW CONFINED TO TORNADO WATCH 199 JUST SE OF STL CITY. SEVERE STORMS SHOULD EXIT OR WEAKEN SUFFICIENTLY BELOW SVR LIMITS BY 830 PM OR SO...AND UNLESS SOMETHING CHANGES...ANTICIPATE AN EARLY CANCELLATION OF WATCH BY THAT TIME. TES && .SHORT TERM... ISSUED AT 430 PM CDT SAT APR 28 2012 (TONIGHT) SFC MAP AT 21Z SHOWS WEAK WAVE OF LO PRES OVER THE WRN SUBURBS OF SAINT LOUIS WITH A CDFNT TRAILING SWWD NEAR I-44 CORRIDOR IN MISSOURI AND A WRMFNT THAT HAS BECOME QSTNRY EXTENDING EWD NEAR THE I-70 CORRIDOR IN ILLINOIS. BKN-OVC CLOUD COVER EXISTS OVER MUCH OF THE AREA LIMITING INSOLATION...BUT TEMPS STILL MANAGED TO TOP OUT IN THE LOWER 80S FOR AREAS S OF INTERSTATE 70...WHILE ONLY 60S WERE ATTAINED IN NERN MO AND W CNTRL IL. A WEAK SHORTWAVE OVER IN SRN KS EARLIER THIS MORNING HAS SLIPPED E ACROSS OUR REGION THIS AFTERNOON. THE RESULT...NUMEROUS SHRA/TSRA HAVE DEVELOPED NEAR THE SFC-FRONTAL ZONE WITH A SEVERE SUPERCELL THAT HAS DROPPED VERY LARGE HAIL THRU THE NRN AND ERN STL METRO AREA AND HAS NOW PUSHED INTO FAR ERN SECTIONS OF THE METRO AREA NEAR BELLEVILLE. THIS ACTIVITY SHOULD CONTINUE THRU EARLY THIS EVENING WITH THE MAIN SEVERE THREAT ALG-SE OF THE CDFNT. THIS CDFNT IS EXPECTED TO MOVE VERY SLOWLY SEWD AND EVENTUALLY STALL IN SERN MO AND SRN IL LATER TONIGHT. AN ADDITIONAL ROUND OF SHRA/TSRA IS EXPECTED THERE LATER TONIGHT WITH ANOTHER AREA OF RAIN EXPECTED TO SHOOT NEWD INTO CNTRL-NERN MO LATE. TES && .LONG TERM... ISSUED AT 430 PM CDT SAT APR 28 2012 (SUNDAY THROUGH NEXT SATURDAY) UPPER LEVEL TROF IN WRN CONUS WILL RESULT IN PERSISTENT SW FLOW OVER THE MID MS VALLEY THRU THURSDAY WITH A SERIES OF SHORTWAVE DISTURBANCES. THIS COUPLED WITH A FRONTAL BOUNDARY OR SFC WAVES MOVING THRU DURING THIS TIME WILL GIVE US A WET PERIOD THRU MUCH OF NEXT WEEK WITH FEW PERIODS OF DRY WX. IT WILL BE EASIER TO TALK ABOUT THE FEW DRY PERIODS...WITH ONE EXPECTED FROM LATE TUESDAY THRU LATE WEDNESDAY AND ANOTHER FOR THE EARLY PART OF NEXT WEEKEND. TEMPERATURES WILL BEGIN NEAR AVERAGE...BUT WITH A WARM SECTOR SETUP BEGINNING ON LATE TUESDAY...LOOK FOR A PERIOD OF ABOVE AVERAGE TEMPS WITH MAXES IN THE 80S FOR A GOOD PORTION OF NEXT WEEK. TES && .AVIATION... ISSUED AT 1142 PM CDT SAT APR 28 2012 MEAN TROF POSITION TO REMAIN TO THE WEST AND NORTHWEST OF THE REGION. SURFACE FRONT HAS SAGGED SOUTH OF THE AREA AS EAST TO NORTHEAST WINDS PREVAIL. VORT MAXES TO ROTATE THROUGHT THE TROF KICKING OFF PERIODS OF THUNDERSTORMS. TIMING DIFFICULT AT BEST BUT IT LOOKS LIKE A ROUND MAY GO THROUGH COU AND UIN OVERNIGHT AND THEN INTO STL AREA MORNING INTO EARLY AFTERNNOON. THE NEXT ROUND LOOKS TO BE SUNDAY EVENING. SOME FOG AND STRATUS EXPECTED ON THE NORTH SIDE OF THE FRONT SPECIFICS FOR KSTL...A FEW THUNDERSTORMS WILL REMAIN IN THE AREA UNTIL ABOUT 08Z. SOME FOG AND STRATUS EXPECTED OVERNIGHT WITH THE NEXT ROUND OF THUNDERSTORMS WITH A VORT MAX EXPECTED MID MORING INTO EARLY AFTERNOON. MORE STORMS POSSIBLE WITH ANOTHER VORT MAX LATE AFTERNOON INTO SUNDAY EVENING. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 7:20 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT SAT APR 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 720 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NUMEROUS CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA TONIGHT. THROUGH EARLY EVENING...A FEW SEVERE STORMS ARE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH THERE WILL BE AN ISOLATED TORNADO POSSIBILITY WITH THE MOST INTENSE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE REGION FOR MUCH OF NEXT WEEK AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE CENTRAL U.S. STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY IN SOUTHERN MISSOURI AND ILLINOIS...FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING. TES
In the hours before
Local storm report, Apr 29, 2:19 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL AVISTON 38.61N 89.61W
04/29/2012 E0.88 INCH CLINTON IL TRAINED SPOTTER
&&
TRUETTSpecial weather statement, Apr 29, 2:31 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 231 AM CDT SUN APR 29 2012 MOZ050-290815- CALLAWAY MO- 231 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY COUNTY UNTIL 315 AM CDT... AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NEW BLOOMFIELD...OR 7 MILES EAST OF ASHLAND...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... WILLIAMSBURG... SHAMROCK... CARRINGTON... KINGDOM CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, Apr 29, 2:37 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 3 NE HALLSVILLE 39.15N 92.18W
04/29/2012 E1.00 INCH BOONE MO BROADCAST MEDIA
&&
TRUETTLocal storm report, Apr 29, 2:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL CENTRALIA 39.21N 92.13W
04/29/2012 E0.75 INCH BOONE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 29, 2:42 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL EDWARDSVILLE 38.80N 89.97W
04/29/2012 E0.75 INCH MADISON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 29, 2:48 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL CENTRALIA 39.21N 92.13W
04/29/2012 M1.00 INCH BOONE MO NWS EMPLOYEE
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 48 min |
| Apr 28, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 36 min |
| Apr 29, 1:44 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Apr 29, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 32 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 38 min |
| Apr 29, 3:05 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 44 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 27 min |
| Apr 29, 4:59 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
| Apr 29, 4:00 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.